Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin pigmentation changes in people of color
Aug 21, 2001

Do some antiretrovirals cause darkening or irregular pigmentation changes in people of color? If so, which ones?

Response from Dr. Henry

I have seen darkening of skin mostly due to zidovudine and some of the other nucleoside reverse transcriptase inhibitors. I have seen dryness of the skin and nail problems with the protease inhibitors such as indinavir. Generally the darkening of the skin (and dark coloring in the finger/toe nails) is reversible when the medication is stopped. Often the patient determines that the benefit of the therapy outways that annoying side effect--that depends on the individual situation and health beliefs of the patient (every situation and person is unique!). KH



Previous
RE:Ziagen hypersensitivity
Next
Problem free treatments?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement